Hail, Roane
- When
- April 29, 4:02 PM EST
- Where
- Roane County, Rockwood
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.867, -84.683
Nickle size hail reported by sheriff's office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Nickle size hail reported by sheriff's office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 29, 2:15 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE APR 29 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 315 PM EDT TUE APR 29 2003 A WEAK BOUNDARY AND GOOD INSTABILITY IS HELPING TO FIRE UP SOME AFTERNOON THUNDERSTORMS ACROSS THE NORTHERN CWA. THIS SHOULD CONTINUE THROUGHOUT THE EVENING...WILL LOSE ITS PUNCH BY MIDNIGHT AS IT LOSES HEATING. SUMMER-LIKE PATTERN WILL CONTINUE WEDNESDAY AND THURSDAY AS WARM DAYS AND AFTN AND EVENING THUNDERSTORMS. IN THE EXTENDED...FRIDAY A COLD FRONT WILL APPROACH THE REGION BRINGING A CONTINUED CHANCE FOR TSTORMS THROUGH SATURDAY MORNING. THE WEEKEND LOOKS DRY WITH MORE SEASONAL TEMPERATURES. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 60 84 61 84 / 20 30 30 30 TYS 59 82 61 81 / 30 30 30 30 TRI 54 79 57 79 / 30 30 30 30 OQT 59 82 60 81 / 30 30 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. BS ********************************************************************* LATE MORNING FORECAST DISCUSSION (UPDATE) 930 AM EDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWS A WEAK FRONT PUSHING SOUTH THROUGH CENTRAL AND EASTERN KY...SLOWLY TRENDING TOWARDS THE TN BORDER. RADAR SHOWS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT IN SOUTH CENTRAL AND EASTERN KY STRETCHING EAST INTO SW VA...AND EXTREME NE TN. SCATTERED SHOWERS/TSTORMS SHOULD REACH NORTH AND CENTRAL ZONES BY AFTN...FEW IN SOUTHERN CWA. FORECAST PORTRAYS THIS SCENARIO FINE WITH NO NEED FOR ANY CHANGE TO POPS...WILL REMOVE SOME MORNING WORDING AND TWEAK CLOUDS NEAR MTN ZONES TO MOSTLY CLOUDY. BS ********************************************************************* EARLY MORNING FORECAST DISCUSSION 328 AM EDT TUE APR 29 2003 SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE OHIO VALLEY. MODELS SHOW THIS FRONT APPROACHING THE AREA TODAY AND POSSIBLY MOVING INTO THE REGION TONIGHT BEFORE BECOMING STATIONARY. BOUNDARY WILL WEAKEN AS IT MOVES SOUTH WITH LIMITED SHORT-WAVE ENERGY...SO DO NOT EXPECT WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. WILL CONTINUE WITH HIGH CHANCE POPS NORTH AND CENTRAL AND LOW CHANCE SOUTH FOR TODAY. MODELS SHOW A GOOD DEAL OF MOISTURE OVER THE AREA WEDNESDAY AND THURSDAY WITH DAYTIME HEATING/LOCAL TERRAIN PRODUCING SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PATTERN IS MORE TYPICAL OF EARLY SUMMER THAN SPRING. TRENDED TOWARD THE WARMER HIGHS...ESPECIALLY FOR CENTRAL AND SOUTHERN SECTIONS. FCSTID = 15 CHA 82 60 83 61 / 40 20 40 30 TYS 80 59 82 60 / 50 20 40 30 TRI 75 56 78 56 / 50 10 40 30 OQT 79 59 81 60 / 50 20 40 30 DH ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT MON APR 28 2003 RADAR MOSAIC SHOWS SCATTERED CONVECTION IN SOUTHERN ILLINOIS AND SOUTHWESTERN INDIANA. THIS AREA IS PROJECTED TO APPROACH OUR NORTHERN COUNTIES TOWARD DAYBREAK. CURRENT FORECAST HAS THIS COVERED WELL. TEMPS LOOK REASONABLE. NO UPDATE PLANNED AT THIS TIME. LCM *********************************************************************
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-006-008-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 635 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN VIRGINIA...EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DH
The Knoxville radar (KMRX), 120 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348155.